Alabama, 2019

Tornadoes and Hail in Alabama, April 13 to 14, 2019

April 13 to 14, 2019 · NWS HUN · 35 events in 7 counties and zones

During the evening of the 13th, isolated low-topped supercells develops in central moving into north Alabama north of an advancing warm front. One of the storms produced large hail up to the size of tennis balls in Limestone County.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$10,000
Crop damage
None recorded
Events
35

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS HUN wrote it up.

During the evening of the 13th, isolated low-topped supercells develops in central moving into north Alabama north of an advancing warm front. One of the storms produced large hail up to the size of tennis balls in Limestone County.

Later in the evening of the 13th and through the early morning hours of the 14th, multiple lines of thunderstorms developed in Mississippi ahead of a strong cold front and shifted slowly east into north Alabama. The individual line segments at times broke off into more super-cellular thunderstorms. A couple of these produced tornadoes in Franklin and Colbert Counties. Several other reports of thunderstorm wind damage were received. In addition, gusty south-southeast winds developed ahead of the advancing line of thunderstorms. Gusts over 40 mph were reported, and also knocked a few trees/limbs down in northwest Alabama.

Intense rainfall rates were observed with the thunderstorms at times, and in some cases a few areas received multiple periods of thunderstorms. Rainfall amounts of 2-3 inches in just 1 to 2 hours was reported. Rapid runoff from this rainfall resulted in flash flooding in a few locations of northwest Alabama. In Franklin County, EMA reported a high water rescue and a road that was washed out near the town of Vina. Other reports of flash flooding were reported by Colbert County EMA.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Huntsville, AL wrote its last area forecast discussion before the first event at Apr 13, 6:23 PM CST, 1 hour 2 minutes earlier.

Area forecast discussion, Apr 13, 6:23 PM CST, 1 hour 2 minutes before
Area Forecast Discussion
National Weather Service Huntsville AL
723 PM CDT Sat Apr 13 2019

.NEAR TERM...(Tonight)
Issued at 723 PM CDT Sat Apr 13 2019

Per convective trends, have added thunderstorm potential through 06Z
in our eastern counties as well. Isolated lower topped cells in
central AL area moving northward into our southern counties. These
storms have a risk of hail.

Of more concern is the warm front lifting northward at this hour to
near a Gadsden to Haleyville line. Depending on how far north this
lifts will dictate the magnitude of the threat of severe weather
overnight. Effective bulk shear and sr-helicity is quite high along
and north of the warm front, and will likely enhance the threat of
damaging winds and QLCS and/or supercell tornadoes. At this point,
SPC has issued a Tornado Watch for Franklin AL, Lawrence, Morgan,
Cullman and Marshall Counties until 08Z. We will continue to monitor
mesoscale trends to assess the threat further north.

.SHORT TERM...(Sunday through Sunday night)
Issued at 407 PM CDT Sat Apr 13 2019

As previously mentioned, the threat for severe weather will persist
into Sunday morning. The main line is expected to exit the forecast
area around 15Z and some drier air will filter in. There will be a
break in activity before another round of storms is expected with the
arrival of the cold front and the passage of the upper-level system.
Instability will be lower but lapse rates will improve and 0-6km
shear will be approaching 90kts. With winds more unidirectional than
the overnight hours, the main threat will be damaging winds and hail
for the afternoon hours. Locations east of I-65 will have the higher
chances to see severe weather during this time. Precip will come to
an end Sunday night as the system lifts NE. Daytime highs could reach
the lower 70s and fall into the upper 30s/lower 40s behind the cold
front.

.LONG TERM...(Monday through Friday)
Issued at 407 PM CDT Sat Apr 13 2019

The extended period will begin with dry northwest flow aloft in the
wake of a trough lifting northeastward off the mid-Atlantic coast.
Although any lingering postfrontal cloud cover should dissipate
rather quickly in the morning, modest low-level CAA in the wake of a
frontal passage Sunday afternoon will provide cooler max temps in the
mid 60s on Monday and min temps in the mid 40s Monday night, as
conditions will be favorable for radiational cooling. A warming trend
is expected to begin on Tuesday, as a low-amplitude mid-level ridge
translating across the region will provide mostly sunny skies
concurrent with the return of southerly flow in the boundary layer.
We expect highs to reach the m-u 70s both Tuesday/Wednesday, with
lows Wednesday morning only falling into the l-m 50s in a regime of
increasing low-level moisture.

By the middle of next week, our attention will focus on an
amplifying 500-mb longwave trough, which extended range models
suggest will be migrating slowly eastward across the central Plains
on Wednesday. At least a couple of weak disturbances ejecting
northeastward in strengthening southwest flow aloft will cross the TN
Valley from Wednesday-Wednesday night, perhaps bringing a few
showers and thunderstorms to the northwestern half of the area.
However, coverage of showers and thunderstorms is expected to
increase across the same area early Thursday morning, as deeper
moisture begins to return northward in advance of the approaching
trough.

Global models indicate that further deepening/amplification of the
broad longwave trough can be expected on Thursday and Thursday night,
as the system translates slowly eastward across the central Plains
and into the MS Valley, with the intensification process expected to
peak sometime early Friday morning. At the surface, a low initially
across IA will lift east-northeastward into the Great Lakes, with a
Pacific cold front extending southward from the low expected to push
eastward across the local area Thursday afternoon/evening. Latest
guidance suggests that strong forcing for ascent attendant to the
longwave trough will result in upscale growth of a QLCS along the
Pacific cold front, and based on a favorable combination of
atmoshperic lift, instability and deep-layer shear we strongly
suspect that this will produce another severe thunderstorm event for
the TN Valley. Low-level flow will veer to southwest by early Friday
morning, but should result in limited advection of dry air, and with
the axis of the longwave trough remaining to the west of the region,
we anticipate a continuation of clouds and perhaps some showers on
Friday.

&&

.AVIATION...(For the 00Z TAFS through 00Z Sunday evening)
Issued at 549 PM CDT Sat Apr 13 2019

VFR flight weather conditions will continue through around 06Z at
KMSL and 08Z at KHSV. However, southeast surface winds will abruptly
increase to 15-18kt with gusts around 28kt, with LLWS developing.
Gusts should reach 30kt by 06-08Z with lower ceilings of 015-025agl
expected (MVFR). A few showers or thunderstorms cannot be ruled out
this evening, but the main line of thunderstorms arrives between
06-08Z at KMSL and 08-10Z at KHSV. Strong wind gusts will be possible
with the line of thunderstorms. After the thunderstorms and showers
end by 11-12Z, expect a wind shift to the southwest with continued
gustiness up to 30-32kt.

&&

.HUN WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
TN...NONE.
&&

NEAR TERM...17
SHORT TERM...JMS
LONG TERM...70/DD
AVIATION...17

For more information please visit our website
at weather.gov/huntsville.
Hazardous weather outlook, Apr 13, 5:36 PM CST, 1 hour 49 minutes before
Hazardous Weather Outlook
National Weather Service Huntsville AL
636 PM CDT Sat Apr 13 2019

ALZ001>010-016-TNZ076-096-097-141200-
Lauderdale-Colbert-Franklin AL-Lawrence-Limestone-Madison-Morgan-
Marshall-Jackson-DeKalb-Cullman-Moore-Lincoln-Franklin TN-
636 PM CDT Sat Apr 13 2019

This Hazardous Weather Outlook is for north Alabama and portions of
southern middle Tennessee.

.DAY ONE...Tonight...

This evening, isolated thunderstorms will move northward along a warm
front into north Alabama and southern middle Tennessee, mainly along
and west of I-65. These storms will be capable of hail and gusty
winds. There is also a small risk of a tornado that cannot be ruled
out.

A line of strong to severe thunderstorms will move west to east
through the area late tonight into early Sunday morning, well ahead
of a strong cold front moving in from the west. Damaging winds, large
hail, and a few tornadoes will be possible as these clusters of
storms move east across the region.

.DAYS TWO THROUGH SEVEN...Sunday through Friday...

The line of strong to severe thunderstorms may still be across the
eastern half of the area near sunrise Sunday, but should be move out
of the area by mid-morning. Damaging winds, large hail, and a couple
of tornadoes will be possible.

Redevelopment of a few thunderstorms is possible Sunday afternoon
across far Northeast Alabama, as a cold front pushes eastward
through the region. Strong to severe thunderstorms are possible as
well with this activity. At this time, damaging winds and large hail
are the main threats.

Another round of thunderstorms are expected to affect the Tennessee
Valley during the later half of next week.

.SPOTTER INFORMATION STATEMENT...

Activation of storm spotters and emergency management personnel is
likely tonight.

In the hours before

Special weather statement, Apr 13, 6:06 PM CST, 1 hour 19 minutes before
Special Weather Statement
National Weather Service Huntsville AL
706 PM CDT SAT APR 13 2019

ALZ003-004-140045-
Lawrence AL-Franklin AL-
706 PM CDT SAT APR 13 2019

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN FRANKLIN AND SOUTHWESTERN
LAWRENCE COUNTIES UNTIL 745 PM CDT...

At 706 PM CDT, Doppler radar was tracking a strong thunderstorm over
Haleyville, moving north at 40 mph.

Penny size hail and wind gusts of 40 to 50 mph will be possible with
this storm.

Locations impacted include...
Phil Campbell, Newburg, Hatton, Mt Hope, Tharptown, Landersville and
western Bankhead National Forest.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Strong gusty winds will be capable of knocking down small tree limbs
along with other small unsecured items. Seek safe shelter until this
storm has passed.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike several miles away from a thunderstorm. Seek a
safe shelter inside a building or vehicle.

&&

LAT...LON 3457 8766 3457 8732 3430 8744 3430 8758
      3431 8772
TIME...MOT...LOC 0006Z 198DEG 36KT 3422 8762

70/DD
Special weather statement, Apr 13, 6:29 PM CST, 56 minutes before
Special Weather Statement
National Weather Service Huntsville AL
729 PM CDT SAT APR 13 2019

ALZ016-140115-
Cullman AL-
729 PM CDT SAT APR 13 2019

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL CULLMAN COUNTY UNTIL 815
PM CDT...

At 729 PM CDT, Doppler radar was tracking a strong thunderstorm near
Warrior, or 13 miles northeast of Sumiton, moving north at 40 mph.

Pea size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Cullman, Hanceville, Good Hope, Holly Pond, Dodge City, Baldwin,
Vinemont, Baileyton, West Point and Garden City.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Very heavy rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3429 8692 3427 8649 3420 8655 3419 8655
      3412 8660 3412 8663 3408 8669 3409 8669
      3408 8670 3405 8668 3406 8671 3403 8670
      3398 8676 3395 8685 3393 8686 3394 8688
      3392 8689 3391 8692 3388 8692 3387 8694
TIME...MOT...LOC 0029Z 194DEG 36KT 3386 8685

30
Special weather statement, Apr 13, 6:32 PM CST, 53 minutes before
Special Weather Statement
National Weather Service Huntsville AL
732 PM CDT SAT APR 13 2019

ALZ004-007-140115-
Lawrence AL-Morgan AL-
732 PM CDT SAT APR 13 2019

...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL MORGAN AND LAWRENCE
COUNTIES UNTIL 815 PM CDT...

At 731 PM CDT, Doppler radar was tracking a strong thunderstorm over
Ashridge, or 11 miles east of Haleyville, moving north at 40 mph.

Nickel size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Decatur, Moulton, Trinity, Hillsboro, Mt Hope, Chalybeate Springs,
Speake, Ne Smith, Caddo and Wren.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike several miles away from a thunderstorm. Seek a
safe shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3430 8744 3431 8751 3465 8746 3465 8745
      3466 8744 3462 8702 3430 8717
TIME...MOT...LOC 0031Z 192DEG 43KT 3423 8742

30
Special weather statement, Apr 13, 7:10 PM CST, 15 minutes before
Special Weather Statement
National Weather Service Huntsville AL
810 PM CDT SAT APR 13 2019

ALZ001-004-005-140145-
Lawrence AL-Lauderdale AL-Limestone AL-
810 PM CDT SAT APR 13 2019

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN LAUDERDALE...NORTHWESTERN
LIMESTONE AND NORTHEASTERN LAWRENCE COUNTIES UNTIL 845 PM CDT...

At 809 PM CDT, the public reported a strong thunderstorm near
Courtland, or 12 miles north of Moulton, moving north at 45 mph.

Dime-sized hail was reported with this storm in Moulton. Nickel size
hail and winds in excess of 30 mph will be possible with this storm.

Locations impacted include...
Athens, Rogersville, Courtland, North Courtland, Hillsboro, Elkmont,
Anderson, Lester, Good Springs and Cartwright.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike several miles away from a thunderstorm. Seek a
safe shelter inside a building or vehicle.

&&

LAT...LON 3499 8691 3467 8708 3467 8709 3468 8711
      3462 8710 3453 8715 3459 8734 3500 8727
TIME...MOT...LOC 0109Z 195DEG 39KT 3465 8721

30

The radar

The Northeast Alabama radar (KHTX), 103 km away, was scanning. The volume nearest the first event began at 01:23 UTC.

Open the radar archive at this moment

Event by event

30 thunderstorm wind, 2 hail, 2 tornado, 1 strong wind. Local standard time, as filed.

Hail, Limestone

When
April 13, 7:25 PM CST
Where
Limestone County, 3.47 mi SW of Wheeler Lake North
Measured
2.5 in hail
Reported by
Public
Coordinates
34.797, -87.197

Hail up to 2.5 inches in diameter was relayed through broadcast media just south of U.S. Highway 72.

Hail, Limestone

When
April 13, 7:25 PM CST
Where
Limestone County, 2.68 mi SW of Wheeler Lake North
Measured
1.75 in hail
Reported by
Emergency Manager
Coordinates
34.800, -87.180

Golf ball sized hail was reported.

Thunderstorm Wind, Franklin

When
April 13, 11:07 PM CST
Where
Franklin County, 2.03 mi NE of Hodges
Measured
52 kt (60 mph) estimated gust
Reported by
Emergency Manager
Coordinates
34.350, -87.904

Trees were knocked down on Highway 187 north of Hodges. Time estimated from radar.

Tornado, Franklin

When
April 13, 11:14 PM CST to 11:26 PM CST
Where
Franklin County, 0.78 mi SE of Seven Pines to 2.54 mi ENE of Pleasant Site
Rating
EF1
Path length
6.31 mi
Path width
80 yd
Reported by
NWS Storm Survey
Coordinates
34.462, -88.061

The tornado touched down on County Road 25 off of County Road 247. Several hardwood and softwood trees were snapped and uprooted at a home on the south side of CR 25. The tornado crossed CR 25 and continued to snap and uproot hard and softwood trees as it crossed CR 247. The tornado continued moving northward through a wilderness area between CR 247 and Winchester Road, snapping and uprooting numerous trees along the path. North of the|wilderness area and a ridge, the tornado approached Winchester Road near the intersection of CR 90. On Winchester Road, the tornado damaged a barn, a wooden outbuilding, and snapped and uprooted trees. It was at this point that the tornado was at its widest at 80 yards. From there, the tornado moved northward toward Highway 90. Along the path, the tornado snapped or uprooted numerous hardwood and softwood trees. Along Highway 90, the tornado blew a tree onto a house, and strewed tin from a farm outbuilding several hundred yards to the north-northeast. The tornado skipped further northeast, snapping and uprooting trees as it traveled toward Coon Dog Cemetery. The tornado lifted shortly before the Colbert County line and no damage was noted northeast of the county line. Damage with this tornado was consistent with an EF-1 tornado, which was assessed at having 100 mph winds.

Thunderstorm Wind, Colbert

When
April 13, 11:30 PM CST
Where
Colbert County, 2.09 mi SW of Mynot
Measured
52 kt (60 mph) estimated gust
Reported by
Emergency Manager
Coordinates
34.632, -88.080

Several trees were knocked down on Maude Road.

Thunderstorm Wind, Colbert

When
April 13, 11:32 PM CST
Where
Colbert County, 1.79 mi NE of Mynot
Measured
52 kt (60 mph) estimated gust
Reported by
Emergency Manager
Coordinates
34.670, -88.030

Several trees were knocked down on Mount Hester Road.

Thunderstorm Wind, Lauderdale

When
April 13, 11:49 PM CST
Where
Lauderdale County, 2.08 mi WNW of Hustontown
Measured
43 kt (49 mph) estimated gust
Property damage
$200
Reported by
Emergency Manager
Coordinates
34.839, -87.465

A tree was knocked down at 1855 CR 31.

Thunderstorm Wind, Lauderdale

When
April 13, 11:49 PM CST
Where
Lauderdale County, 2.17 mi SE of East Killen
Measured
43 kt (49 mph) estimated gust
Property damage
$200
Reported by
Emergency Manager
Coordinates
34.846, -87.496

A tree was knocked down on Brooks Drive.

Strong Wind, Lauderdale

When
April 14, 12:00 AM CST to 2:00 AM CST
Where
Lauderdale forecast zone
Measured
39 kt (45 mph) estimated gust
Property damage
$1,000
Reported by
Emergency Manager
Coordinates
34.901, -87.654 (the zone’s center; the record gives no point)

Trees were knocked down as a result of non-thunderstorm winds. Trees were knocked down at the following locations: Huntsville Road near Florence Blvd and 1185 CR 31.

Thunderstorm Wind, Franklin

When
April 14, 12:00 AM CST to 12:10 AM CST
Where
Franklin County, 1.88 mi SE of Old Nauvoo to 2.88 mi NNW of Belgreen
Measured
70 kt (81 mph) estimated gust
Reported by
NWS Storm Survey
Coordinates
34.429, -87.908

NWS representatives assessed several reports of damage between Belgreen along Highway 24 northward to the Colbert County line as well as from Little Bear Creek Lake northward to Hwy 24. The damage noted in this location was very sporadic and included a few snapped hardwood or softwood trees spread out over 2-3 miles. |After investigating, several of these trees were dead or already weakened from termite damage, and only 3-4 of them over the span of the areas investigated were healthy foliage. No tree damage was noted at Cedar Creek Lake, so this was concluded to be the end of the damage found.

Thunderstorm Wind, Lauderdale

When
April 14, 12:20 AM CST
Where
Lauderdale County, 0.64 mi NW of Woodlawn
Measured
43 kt (49 mph) estimated gust
Property damage
$200
Reported by
Emergency Manager
Coordinates
34.835, -87.609

A tree was knocked down at Huntsville Road near Huntsville Boulevard.

Thunderstorm Wind, Lauderdale

When
April 14, 12:25 AM CST
Where
Lauderdale County, 2.38 mi W of Killen
Measured
52 kt (60 mph) estimated gust
Property damage
$1,000
Reported by
Emergency Manager
Coordinates
34.865, -87.572

Trees were knocked down on the road along North Shore Drive near CR 27.

Thunderstorm Wind, Lauderdale

When
April 14, 12:25 AM CST
Where
Lauderdale County, 2.36 mi ENE of Blackburn
Measured
43 kt (49 mph) estimated gust
Property damage
$200
Reported by
Emergency Manager
Coordinates
34.937, -87.589

A tree was knocked down onto CR 94 at Waters Edge Drive.

Thunderstorm Wind, Colbert

When
April 14, 12:28 AM CST
Where
Colbert County, 0.57 mi W of Spring Vly
Measured
52 kt (60 mph) estimated gust
Reported by
Emergency Manager
Coordinates
34.650, -87.640

Numerous damage reported reported in the Springs Valley Community. This included power poles knocked down on Highway 20, Jackson Highway and Blake Drive.

Tornado, Colbert

When
April 14, 12:35 AM CST to 12:36 AM CST
Where
Colbert County, 2.08 mi NE of Spring Vly to 2.58 mi SE of Hobgood Siding
Rating
EF1
Path length
1.1 mi
Path width
70 yd
Reported by
NWS Storm Survey
Coordinates
34.674, -87.608

The tornado touched down on far southern Renee Drive, at the beginning of the Aycock Heights subdivision. It proceeded to move northward through the subdivision, uprooting and snapping numerous hardwood and softwood trees along its path. Minor structural damage was noted in the subdivision in the form of roof and shingle damage, with several unanchored outbuildings or sheds destroyed. The tornado was at most 70 yards wide within the subdivision. The tornado then damaged a billboard as it crossed Highway 72, before snapping and uprooting several hardwood and softwood trees at a home across the highway from Aycock Heights. An RV was flipped on its side at this location, with |other minor roof damage noted on the home. The tornado uprooted a few trees just north of this location before dissipating in the field just northeast of the property. Damage with this tornado was consistent with an EF-1 tornado, which was assessed at having 100 mph winds.

Thunderstorm Wind, Lauderdale

When
April 14, 1:07 AM CST
Where
Lauderdale County, 1.26 mi S of Center Star
Measured
43 kt (49 mph) estimated gust
Property damage
$200
Reported by
Emergency Manager
Coordinates
34.852, -87.454

A tree was knocked down at 1206 CR 107.

Thunderstorm Wind, Lauderdale

When
April 14, 1:08 AM CST
Where
Lauderdale County, 1.26 mi S of Center Star
Measured
52 kt (60 mph) estimated gust
Property damage
$1,000
Reported by
Emergency Manager
Coordinates
34.852, -87.454

A tree was knocked down at 1206 CR 107. Other trees knocked down along other portions of CR 107.

Thunderstorm Wind, Lauderdale

When
April 14, 1:25 AM CST
Where
Lauderdale County, 1.41 mi S of Kimbrough Xrds
Measured
52 kt (60 mph) estimated gust
Property damage
$500
Reported by
Emergency Manager
Coordinates
34.810, -87.746

Two trees were knocked down on CR 227.

Thunderstorm Wind, Lauderdale

When
April 14, 1:25 AM CST
Where
Lauderdale County, 1.36 mi ESE of Antioch
Measured
43 kt (49 mph) estimated gust
Property damage
$500
Reported by
Emergency Manager
Coordinates
34.893, -87.447

A tree and power line was knocked down just south of 2500 CR 69.

Thunderstorm Wind, Lauderdale

When
April 14, 1:30 AM CST
Where
Lauderdale County, 0.21 mi SW of Center Star
Measured
43 kt (49 mph) estimated gust
Property damage
$200
Reported by
Emergency Manager
Coordinates
34.868, -87.452

A tree was knocked down at 416 CR 427.

Thunderstorm Wind, Lawrence

When
April 14, 1:33 AM CST
Where
Lawrence County, 2.4 mi ESE of Kimo
Measured
52 kt (60 mph) estimated gust
Property damage
$500
Reported by
Emergency Manager
Coordinates
34.503, -87.193

Two trees were knocked down at 416 CR 227.

Thunderstorm Wind, Lauderdale

When
April 14, 1:38 AM CST
Where
Lauderdale County, 1.67 mi NNW of Mitchelltown
Measured
43 kt (49 mph) estimated gust
Property damage
$200
Reported by
Emergency Manager
Coordinates
34.903, -87.429

A tree was knocked down onto a bridge on CR 33.

Thunderstorm Wind, Limestone

When
April 14, 1:40 AM CST
Where
Limestone County, 0.89 mi NW of Luggtown
Measured
43 kt (49 mph) estimated gust
Property damage
$200
Reported by
Public
Coordinates
34.960, -87.080

A tree was snapped at this location.

Thunderstorm Wind, Lauderdale

When
April 14, 1:41 AM CST
Where
Lauderdale County, 1.41 mi WNW of Kingtown
Measured
43 kt (49 mph) estimated gust
Property damage
$200
Reported by
Emergency Manager
Coordinates
34.927, -87.403

A tree was knocked down onto the road at 8300 CR 71.

Thunderstorm Wind, Lauderdale

When
April 14, 1:41 AM CST
Where
Lauderdale County, 1.39 mi WNW of Kingtown
Measured
43 kt (49 mph) estimated gust
Property damage
$200
Reported by
Emergency Manager
Coordinates
34.929, -87.402

A tree was knocked down on CR 104 between CR 71 and CR 478.

Thunderstorm Wind, Lauderdale

When
April 14, 1:42 AM CST
Where
Lauderdale County, 1.38 mi NE of Cloverdale
Measured
52 kt (60 mph) estimated gust
Property damage
$1,000
Reported by
Emergency Manager
Coordinates
34.945, -87.754

Trees were knocked down on CR 8 in Zip City.

Thunderstorm Wind, Lauderdale

When
April 14, 1:44 AM CST
Where
Lauderdale County, 7.41 mi NE of Oliver
Measured
43 kt (49 mph) estimated gust
Property damage
$200
Reported by
Emergency Manager
Coordinates
34.883, -87.144

A tree was knocked down on CR 52 just before the county line.

Thunderstorm Wind, Lauderdale

When
April 14, 1:51 AM CST
Where
Lauderdale County, 1.13 mi W of Zip City
Measured
52 kt (60 mph) estimated gust
Reported by
Emergency Manager
Coordinates
34.950, -87.690

Multiple trees were knocked down onto CR 8 at Parsonage Cemetery Road. Other trees were down on CR 52 blocking both lanes.

Thunderstorm Wind, Colbert

When
April 14, 1:53 AM CST
Where
Colbert County, 1.1 mi S of Newsom Spgs
Measured
43 kt (49 mph) estimated gust
Property damage
$200
Reported by
Emergency Manager
Coordinates
34.614, -87.904

A tree was knocked down on Jones Road near Highway 247.

Thunderstorm Wind, Cullman

When
April 14, 2:04 AM CST
Where
Cullman County, 0.85 mi NW of Battleground
Measured
52 kt (60 mph) estimated gust
Property damage
$500
Reported by
Emergency Manager
Coordinates
34.309, -87.010

Two trees were knocked down on CR 1101.

Thunderstorm Wind, Lauderdale

When
April 14, 2:05 AM CST
Where
Lauderdale County, 0.61 mi SSW of Rogersville
Measured
43 kt (49 mph) estimated gust
Property damage
$200
Reported by
Emergency Manager
Coordinates
34.822, -87.285

A tree was knocked down at 16751 Highway 72.

Thunderstorm Wind, Lauderdale

When
April 14, 2:05 AM CST
Where
Lauderdale County, 1.49 mi NE of Elgin
Measured
43 kt (49 mph) estimated gust
Property damage
$200
Reported by
Emergency Manager
Coordinates
34.865, -87.361

A tree was knocked down across the road on CR 92 just west of the the bridge.

Thunderstorm Wind, Morgan

When
April 14, 2:08 AM CST
Where
Morgan County, 0.57 mi W of Pumpkin Center
Measured
43 kt (49 mph) estimated gust
Property damage
$500
Reported by
Public
Coordinates
34.470, -87.090

A large tree was knocked down and power outages were reported at this location.

Thunderstorm Wind, Lauderdale

When
April 14, 2:09 AM CST
Where
Lauderdale County, 1.31 mi E of Center Hill
Measured
52 kt (60 mph) estimated gust
Property damage
$1,000
Reported by
Emergency Manager
Coordinates
34.951, -87.407

Trees were knocked down on CR 67 south of Alabama Highway 64.

Thunderstorm Wind, Morgan

When
April 14, 2:19 AM CST
Where
Morgan County, 2.93 mi ESE of Mt Tabor
Measured
52 kt (60 mph) estimated gust
Reported by
Public
Coordinates
34.420, -86.820

Multiple trees were knocked down and power outages were reported in this area.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
Strong Wind
Non-thunderstorm winds below high wind criteria that nonetheless caused damage or casualties.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Alabama in 2019Every state in 2019This day in weather historyThe tornado archive for Alabama, 2019Warnings in Alabama, April 2019

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 808271, 808285, 808272, 851470, 808273, 808274, 812532, 812553, 808311, 851471, 812531, 812556, 812557, 808275, 851469, 808276, 812534, 808277, 812546, 812537, 808278, 812554, 808279, 812538, 812552, 812539, 812541, 808280, 808281, 808282, 812542, 812555, 808283, 812544, 808284.